Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online
Ask a Dentist   »  

What causes blistered, crusty, reddish and dry area on chin?

DOCTOR OF THE MONTH - July 2014
July 2014
User rating for this question
Very Good
Answered by

Dentist, Oral and Maxillofacial Surgery
Practicing since : 2007
Answered : 3334 Questions
Question
First I began with a breakout on my chin 1 week ago. It was puffy, then blistered, crusty, redish and dry and not really going away. Then my cheek area (ear to middle of fatty part of my cheek) did the same thing but stuck in the puffy stage, adding new puffy spots.24 hrs. ago it appeared below my lip and is now just as puffy as the other parts. I am 60 yrs. old, female. This kinda of reminds me of poison oak but I haven't been near any.
Posted Sun, 3 Aug 2014 in Dental Health
 
 
Answered by Dr. Mahesh Kumar T S 19 minutes later
Brief Answer:
Tooth infection, folliculitis, antibitics

Detailed Answer:
Thanks for your query, I have gone through your query.
The blistered, crusty, reddish and dry area could be because of the tooth infection or gum infection resulting in pus discharging sinus tract or it can be because of the hair follicle infection leading to pus formation and breaking out resulting in pus discharging sinus tract. It can be because of viral infection also(you are more prone to develop such infection if you have diabetes).
You can consult a oral physician and take a radiograph like OPG((Orthopantomogram) to rule out tooth infection. You have to get a complete blood count done to rule out blood sugar level.
After consulting the physician, you can take a course of antibiotics like amoxicillin 500mg and metronidazole 400mg tid for 5 days (if you are not allergic). Do saline gargling.
If there is a tooth infection then you have to get the tooth treated with RCT or extraction. If there is gum infection then you have to get your teeth cleaned.
If it is a viral infection, then you have to take a course of antiviral drugs and topical antiviral ointments.
I hope my answer will help you, take care.
If any queries are there, then you can reply me back.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Dentist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor